Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 99, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 30, 2025, 7:42 PM EDT for Jackson County, Lawrence County, Indiana. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2025, 7:42 PM EDT (23:42 UTC)
- Expired
- Apr 30, 2025, 8:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, IN, Lawrence County, IN
The radar
The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:53 PM EDT | HAIL 0.5 | 3 W Pleasant View, IN | Report from mPING: Half-inch (0.50 in.). |
| Apr 30, 7:57 PM EDT | HAIL 0.75 | 1 N Pleasant View, IN | Report from mPING: Dime (0.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:40 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031
WUUS53 KIND 302342
SVRIND
INC071-093-010030-
/O.NEW.KIND.SV.W.0099.250430T2342Z-250501T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
742 PM EDT Wed Apr 30 2025
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Lawrence County in south central Indiana...
Central Jackson County in south central Indiana...
* Until 830 PM EDT.
* At 741 PM EDT, a severe thunderstorm was located 8 miles southeast
of Bedford, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Seymour, Brownstown, Medora, Vallonia, Cortland, and Pleasant View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana.
&&
LAT...LON 3888 8643 3903 8590 3873 8588 3876 8591
3875 8591 3876 8596 3875 8598 3877 8598
3877 8602 3876 8603 3878 8609 3877 8610
3876 8614 3878 8620 3877 8628 3874 8629
3873 8631 3869 8631 3869 8635 3870 8635
TIME...MOT...LOC 2341Z 253DEG 22KT 3881 8634
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ME2 follow-up statements
159
WWUS53 KIND 010002
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
802 PM EDT Wed Apr 30 2025
INC093-010011-
/O.CAN.KIND.SV.W.0099.000000T0000Z-250501T0030Z/
Lawrence IN-
802 PM EDT Wed Apr 30 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana.
LAT...LON 3876 8591 3875 8592 3876 8596 3875 8598
3877 8598 3877 8602 3876 8603 3878 8606
3877 8607 3878 8609 3876 8612 3877 8617
3878 8618 3878 8620 3877 8627 3892 8628
3903 8590 3873 8588
TIME...MOT...LOC 0001Z 253DEG 20KT 3884 8621
$$
INC071-010030-
/O.CON.KIND.SV.W.0099.000000T0000Z-250501T0030Z/
Jackson IN-
802 PM EDT Wed Apr 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL JACKSON COUNTY...
At 801 PM EDT, a severe thunderstorm was located 9 miles west of
Brownstown, or 15 miles east of Bedford, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Seymour, Brownstown, Medora, Vallonia, Cortland, and Pleasant View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3876 8591 3875 8592 3876 8596 3875 8598
3877 8598 3877 8602 3876 8603 3878 8606
3877 8607 3878 8609 3876 8612 3877 8617
3878 8618 3878 8620 3877 8627 3892 8628
3903 8590 3873 8588
TIME...MOT...LOC 0001Z 253DEG 20KT 3884 8621
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ME770
WWUS53 KIND 010022
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
822 PM EDT Wed Apr 30 2025
INC071-010030-
/O.CON.KIND.SV.W.0099.000000T0000Z-250501T0030Z/
Jackson IN-
822 PM EDT Wed Apr 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL JACKSON COUNTY...
At 822 PM EDT, a severe thunderstorm was located over Brownstown, or
9 miles southwest of Seymour, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Seymour, Brownstown, Vallonia, and Cortland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3876 8591 3875 8592 3876 8596 3875 8598
3877 8598 3877 8602 3876 8603 3878 8606
3877 8607 3878 8609 3876 8612 3883 8614
3895 8616 3903 8590 3873 8588
TIME...MOT...LOC 0022Z 253DEG 22KT 3888 8605
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PumaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:51 PM EDT, 51 minutes earlier. Its key messages:
- Scattered strong to severe storms in SW and South Central Indiana 5pm-10pm
- Primary threats this evening include damaging winds, hail, and isolated tornadoes
- Additional showers and storms late tonight into tomorrow afternoon, a few of which could be strong
Area forecast discussion, Apr 30, 6:51 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 651 PM EDT Wed Apr 30 2025 .KEY MESSAGES... - Scattered strong to severe storms in SW and South Central Indiana 5pm-10pm - Primary threats this evening include damaging winds, hail, and isolated tornadoes - Additional showers and storms late tonight into tomorrow afternoon, a few of which could be strong && .MESOSCALE UPDATE... Issued at 650 PM EDT Wed Apr 30 2025 SEVERE CONVECTION ALONG SLOWLY NORTHWARD RETREATING WARM FRONT WILL CONTINUE TO ENCOUNTER A REGION OF MODERATE LOW LEVEL SHEAR (0-1 KM SRH 100-150 M2/S2) WITH MODERATE INSTABILITY (CAPE 1500-2000 J/KG) ADDITIONAL CONVECTION ROOTED IN HCR LINES ON SATELLITE OVER FAR SW INDIANA WILL INCREASE IN INTENSITY ENCOUNTERING THE GREATER LIFT OVER THE WARM FRONTAL BOUNDARY THROUGH 00Z. A MODEST INCREASE IN LOW LEVEL FLOW/DEEP MOIST CONVERGENCE INTO THE EVENING HOURS SHOULD SUPPORT A CONTINUED THREAT FOR SEVERE CONVECTION THROUGH AT LEAST 02Z WITH Attendant THREAT FOR ISOLATED TORNADOES WITHIN WW 200. ALTHOUGH CONVECTION WILL LIKELY PERSIST AFTER 02Z...INCREASING LOW LEVEL CONVECTIVE INHIBITION WILL AID IN A WEAKENING OF THE TORNADO Threat. HOWEVER AN ISOLATED SEVERE HAIL/WIND GUST THREAT MAY REACH THE IND METRO AREA BETWEEN 02-04Z. && .SHORT TERM (This evening through Thursday)... Issued at 303 PM EDT Wed Apr 30 2025 This evening... Focus this evening and tonight will be on portions of Southwest and South Central Indiana as scattered thunderstorms develop along a warm frontal boundary slowly pushing north through the state. Hi-res CAMs have been consistent over the past 24 hours in showing the potential for scattered strong to severe storms in this region right along the aforementioned boundary. IND ACARs soundings this afternoon show an environment north of the boundary characterized by drier and stable low levels, not conducive for sustained severe weather development. South of the boundary, SDF ACARs sounding shows a very different airmass characterized by steeper low level lapse rates, mid to upper 60s dew points, sufficient CAPE, backed SE low level winds, and sufficient effective bulk shear and helicity to support discrete supercells and severe weather. Therefore, main focus area will be along and south of the warm frontal feature, particularly in Knox, Daviess, and Martin counties...and to a lesser extent surrounding counties depending on how far north this boundary moves. Timing looks to be 5pm - 10pm for the best chance for any severe storms, with the potential for a marginal severe threat to extend up to the I-70 corridor 9pm to 2am as the front moves northward...however confidence in the extent of the severity northward is lower, but still high enough threat to mention here and monitor. An increasing low level jet and warm frontal push could be enough to allow for severe storms to persist northward, so keeping a close eye on where the frontal boundary sets up. Storms that outpace the warm front likely would weaken fast in a more stable environment. Late tonight into tomorrow... Toward the latter half of the overnight hours and into the early morning, short term guidance shows isolated to scattered showers and storms still around within the broad warm sector ahead of a cold front to the west. Lower confidence in the coverage of showers or storms 06z onward into the morning; however an increasing low level jet, unidirectional SW shear through the column and a skinny CAPE profile may lead to a heavy rain threat with convection moving over the same areas. Marginal risk for severe weather exists during this timeframe; however with waning instability, thinking the main threat will be heavy rain and lightning. The main area of low pressure pushes northeast through Illinois and Michigan during this time frame and tomorrow with a cold front hanging back until the evening hours, leaving Indiana within the broad warm sector nearly all day Thursday. Depending on how widespread morning convection is and how long it persists, there could be a secondary round of convection during the mid afternoon to evening hours tomorrow. If the atmosphere is able to recover, forecast soundings show an environment conducive for discrete and multicell storms capable of producing damaging winds and hail before the cold front pushes through. The coverage and severity of this round will likely depend on how much recovery takes place after morning convection; therefore confidence is only marginal at the moment, but will rise tonight as we see how overnight and early morning convection evolves. During this time, expect above average lows with temperatures holding steady in the 60s to near 70 overnight and then back into the 70s tomorrow depending on how much sun is realized and how long the dry break is. && .LONG TERM (Thursday night through Wednesday)... Issued at 303 PM EDT Wed Apr 30 2025 Key Messages: - Showers and thunderstorms possible Friday afternoon and evening Friday: The upper wave will finally reach the Ohio Valley by Friday, along with a trailing pressure trough. This upper wave will be rather amplified in the upper levels leading to strong upper level dynamics. However, the low level kinematics will be lacking without any strong negative height tendency over the region. With that said, strong cooling aloft should lead to steep lapse rates over central Indiana Friday afternoon. The resulting environment should be isolated to scattered showers and thunderstorms. If these storms are able to reach the strong dynamics aloft, greater ventilation could lead to clusters and modest organization, with a non-zero damaging wind and hail threat. Any severe weather that does occur should be very isolated. Without strong forcing in the buoyant sector, overall rain amounts should be spotty, but generally less than a half an inch, with most locations receiving less than a tenth. Temperatures will be curbed some in the afternoon with the greatest warm air east of central Indiana by Friday. The current expectation is for highs in the low 70s. Saturday through Monday: The upper trough is generally expected to depart to the east this weekend. With that said, there is some uncertainty on how quickly the vorticity lobe will be able to exit, with the parent jet stream well north into Canada. There is currently a bimodal distribution in the evolution of the upper level pattern with half the LREF showcasing a cut-off upper low remaining over the Ohio Valley, and the other half pushing the trough into the Mid- Atlantic and strong upper level ridging in its wake. If the cut- off low comes to fruition, temperatures will remain mild with highs in the upper 50s to 60s and scattered light rain chances and mostly cloudy skies. On the other hand, if upper ridging develops, resulting subsidence should allow for mostly clear skies, highs in the mid to upper 70s and an extended dry period. Next Tuesday Onward: Regardless of this weekend's weather, long range trends are pointing towards warming than normal conditions for a majority of next week. As the warm dome of air develops, amplifying waves upstream could develop leading to a potentially active pattern late next week/weekend. Confidence on conditions beyond next Thursday is low though, as of this forecast issuance. && .AVIATION (00Z TAF Issuance)... Issued at 642 PM EDT Wed Apr 30 2025 Impacts: - Mainly VFR Conditions, however brief MVFR/IFR conditions possible in TSRA this evening. Discussion: A warm front lifting north across Central Indiana will result in ISO- SCT TSRA this evening across the TAF sites. Easterly winds ahead of the front at 00Z will shift to southerly in the wake of the front by the overnight hours. HRRR suggest convective development across southern Indiana this evening before lifting northward by late this evening. This will result in TSRA/SHRA passing across the TAF sites producing brief MVFR conditions with passage. At this time precip should end by 04Z, leading to a return to VFR at the Taf sites. Rain chances will persist on Thursday as the TAF sites remain in the warm sector and upper forcing is expected to continue to pass within the quick southwest flow aloft. && .IND WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...CROSBIE/PUMA SHORT TERM...CM LONG TERM...CM AVIATION...Puma
Hazardous weather outlook, Apr 30, 3:47 PM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 347 PM EDT Wed Apr 30 2025 INZ021-028>031-035>049-051>057-060>065-067>072-012000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 347 PM EDT Wed Apr 30 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered strong to severe storms are possible in southwest and southern Central Indiana, mainly between 5-10 PM EDT. Primary threats this evening include damaging winds, hail, and isolated tornadoes. Additional showers and thunderstorms are possible late tonight into tomorrow afternoon, a few of which could be strong. Lightning is a threat from any thunderstorm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible on Thursday through Friday night and again on Saturday night. At this time, widespread severe weather is not expected but an isolated severe thunderstorm cannot be ruled out. Lightning is a threat with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 30, 5:53 PM EDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
553 PM EDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM Hail 5 NW Glendale Fishery 38.59N 87.11W
04/30/2025 M1.00 Inch Daviess IN Public
Report from mPING: Quarter (1.00 in.).
&&
ccLocal storm report, Apr 30, 6:19 PM EDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
619 PM EDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM Hail 3 N Glendale 38.62N 87.07W
04/30/2025 E1.50 Inch Daviess IN Public
Public report received from X.
&&
ccLocal storm report, Apr 30, 6:32 PM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
632 PM EDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Hail Shoals 38.67N 86.79W
04/30/2025 E1.75 Inch Martin IN Emergency Mngr
&&
BHLocal storm report, Apr 30, 6:39 PM EDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
639 PM EDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Hail 1 NW Loogootee 38.68N 86.92W
04/30/2025 M1.25 Inch Martin IN Public
&&
BHLocal storm report, Apr 30, 7:13 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
713 PM EDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM Hail 1 ENE Williams 38.81N 86.63W
04/30/2025 E1.00 Inch Lawrence IN CO-OP Observer
Williams Dam CO-OP observer reports 1 inch
hail.
&&
JPLocal storm report, Apr 30, 7:19 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
719 PM EDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Hail Loogootee 38.68N 86.92W
04/30/2025 E2.00 Inch Martin IN Emergency Mngr
Received pictures of report.
&&
ccThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:32 PM EDT | Special Weather Statement | IND | Daviess | 28 min |
| Apr 30, 5:36 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 39 min |
| Apr 30, 6:11 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 49 min |
| Apr 30, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 31 min |
| Apr 30, 6:33 PM EDT | Tornado Warning | IND | Daviess, Martin | 24 min |
| Apr 30, 6:43 PM EDT | Tornado Warning | IND | Lawrence, Martin | 32 min |
| Apr 30, 7:09 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.